MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number 1DLMCP06
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/01/2007
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(3) 2007 whereby a gore® mycromesh® biomaterial was implanted.Patient underwent a second open incision hernia repair on (b)(3) 2007 whereby a gore® mycromesh® biomaterial was implanted.Patient also underwent a third incisional hernia repair on (b)(3) 2009 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(3) 2007 and (b)(3) 2009, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: multiple recurrent hernias with adhesions.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant #1 preoperative complaints: (b)(3) 2007: general/vascular surgery.(b)(6), md.History and physical.History of present illness: ¿she had a gastric bypass by (b)(6) a few years ago.She now has an incisional hernia.She comes in to talk it.Lt is getting bigger and tender.It is starting to bother her.She comes in to talk about having it repaired.She had a ct scan done (b)(3) 2007 that showed an 8 cm transverse defect with some colon and small bowel.It does not look obstructed.She also has a couple of small ovarian cysts.She comes in to talk about having her hernia repaired.¿ abdominal exam: soft.She has a well-healed upper midline incision.She does have a defect.It reduces, but does not stay reduced.Diagnosis: incisional hernia.Plan: incisional hernia repair with mesh.I gave her a hernia booklet and rc sheet.She signed a consent.Treatment options, risks, and consequences were discussed and understood by the patient.It will most likely be coordinated with dr.(b)(6) for a possible hysterectomy.She will see him and then we will see what happens.We will either coordinate it with him or just fix it as needed.Again, we will get her fixed in the near future.Treatment options, risks and consequences were discussed and understood by the patient.¿ (b)(3) 2007: (b)(6), md.Indications: ¿the patient is 41-year-old female who had a gastric bypass in the past, no [sic] presents with an incisional hernia that needs to be repaired.Risks and benefits of surgical intervention were discussed with her.She states she understands these risks and is willing to proceed.¿ implant #1 procedure: incisional hernia repair with a 10 cm x 15 cm x 1 mm piece of gore-tex micro mesh and implantation of on-q pain pump.Implant: gore® mycromesh® biomaterial, 1mym07/(b)(6), 10cm x 15cm x 1mm thick, oval.Implant #1 date: (b)(3) 2007 (hospitalization same day surgery).(b)(3) 2007: (b)(6), md.Operative report.Preoperative and post operative diagnosis: incisional hernia.Anesthesia: general.Complications: none.Estimated blood loss: 10 ml.Wound classification: clean.Procedure: ¿the patient was brought to the operating room, placed on the or table in a comfortable supine position.General endotracheal anesthesia was administered.Compression boots were placed on the patient.She was given ancef 1 gram iv piggyback perioperatively.Her abdomen was prepped and draped in a sterile fashion.We went through her old upper midline incision, carried down to and through subcutaneous tissues with sharp dissection.Hemostasis maintained throughout the case using electrocautery.Using electrocautery, we resected down to the fascia, cleaned the fascia off circumferentially.She had some adhesions underneath the peritoneum that [sic] we had to clear off to be able to sew in the mesh.Once we had the fascia cleaned off circumferentially, the fascia was actually pretty descent [sic] laterally, top and bottom was not so great just because of her previous surgery.We were able to free up circumferentially and sewed in the mesh, we used 10 x 15 x 1 piece of gore-tex micro mesh, we sewed it in with two #1prolene, circumferentially we had a good tension free repair.We then closed the subcutaneous tissues with interrupted vicryls, infiltrated the incision with a total of 30 ml of 0.5% marcaine with epinephrine.We placed the on-q pain pump through a separate stab incision using introducer and needle in the peel away sheath, oriented appropriately, tacked it to the skin with a steri-strip.We then closed the skin with staples.Sterile dressing was applied.Sponge and instrument counts correct.The patient tolerated the procedure well and was taken to the recovery room in stable condition.¿ (b)(3) 2007: (b)(6) medical center.Implant information.Implant/model #: mycromesh.Lot#: 03147627.Manufacturer: gore.Size: 10cm x 15cm.Revision #1 and implant #2 preoperative complaints: (b)(3) 2007: general/vascular surgery.(b)(6), md.History and physical.History of present illness: ¿(b)(6) is a 41 year old female i fixed an incisional hernia on in the past.She was doing some lifting at work and felt some pain and a bulge.She went to the emergency room and they did a ct scan on her on (b)(3) 2007.It shows a small recurrent hernia anterior and cephalad to the mesh.It contains small bowel loops with no evidence of bowel obstruction.She comes in today to talk about having it repaired.¿ abdominal exam: the abdomen is soft, tender upper third of her incision she has a bulge that is consistent with a hernia.Diagnosis: incisional hernia.Plan: ¿she will be scheduled for an incisional hernia repair with mesh and implantation of ambit pain pump.I gave her vicodin es # 80 to get her through till surgery.Treatment options, risks and consequences were discussed and understood by the patient.¿ (b)(3) 2007: (b)(6) medical center.(b)(6), md.Indications: ¿the patient is a 41-year-old female who presents with a recurrent incisional hernia.She had a piece of mesh placed some time last year.It appears to have recurred above and to the sides of the mesh.The risks and benefits of surgical intervention were discussed with her.She stands [sic] she understands these and is willing to proceed.¿ revision #1 and implant #2 procedure: recurrent incisional hernia repair with 15 cm x 19 cm x 1 mm piece of gore-tex micromesh, transcutaneous implantation of ambit pain pump.Implant: gore® mycromesh® biomaterial, 1mym10/(b)(6), 15cm x 19cm x 1mm thick, oval.Revision #1 and implant #2 date: (b)(3) 2007 (hospitalization same day surgery).(b)(3) 2007: (b)(6), md.Operative report.Preoperative and post operative diagnosis: recurrent incisional hernia.Anesthesia: general.Complications: none.Estimated blood loss: 20 ml.Wound classification: clean.Procedure: ¿the patient was brought to the operating room and placed on the or table in a comfortable supine position.General endotracheal anesthesia was administered and compression boots were placed on the patient.She was given ancef one gram iv piggyback perioperatively.After her abdomen was prepped and draped in a sterile fashion, we went through our old incision, carried down to and through the subcutaneous tissues with sharp dissection.Hemostasis was maintained throughout the case using electrocautery.Using electrocautery we dissected down to the old mesh and, indeed, she did have a defect above.It appeared that the suture had pulled through her fascia and also both sides.At some portion up at the top the suture had pulled through her fascia as well.We needed to go further laterally and further superiorly, which we did with our dissection, to get out to decent fascia.We did this circumferentially down at the bottom.From probably about 4 or 5 to 7 or 8 we were able to use the old mesh.It was intact old gore-tex mesh.Once we had freed up some of the adhesions to the mesh and to the anterior abdominal wall and had freed up the fascia circumferentially got back to decent feeling fascia, we placed a 15 x 19 cm x 1 mm piece of gore-tex micromesh, sutured it circumferentially, ran it with #1 pro1ene.We again had a good tension-free repair.We attached it to the mesh at the inferior aspect as stated above.Once we had the mesh sutured in place , we infiltrated the incision with a total of 30 ml of local, placed the ambit pain pump transcutaneously, using the introducer needle and the sheath placed the catheter.We actually closed some of the tissue over the mesh, placed the catheter above that.Closed the subcutaneous tissues with interrupted vicryls, closed the skin with staples.Sterile dressings applied.Sponge and instrument counts correct.The patient tolerated the procedure well and was taken to the recovery room in stable condition.¿ (b)(3) 2007: (b)(6) medical center.Implant sticker.Item: 1mym10.Lot: 02755095.Implant #3 preoperative complaints: (b)(3) 2009: (b)(6), md.History and physical.History of present illness: ¿patient states she is still having moderate to severe pain.She states she is currently suffering from nausea.The patient is a 43 year old female who presents with a complaint of hernia follow up visit.Location is described as the epigastric area.The symptoms began 9 months ago.The patient states there was no precipitating event.The symptoms include abdominal pain, bulge and pain with bowel movements.Pain is described as moderate to severe.The hernia is aggravated by bending, coughing and general physical activity.The symptoms are relieved by sitting.Previous relevant surgeries include incisional hernia repair.The patient has had the following diagnostic tests: ct scan.¿ abdominal exam: tenderness epigastrium and right upper quadrant.Hernia: incisional - reducible.Plan: she is scheduled for an laparoscopic incisional hernia repair on friday, (b)(3) 2009.I discussed the surgery including risks, benefits, and her postoperative course.Questions answered today.Consent signed today.(b)(3) 2009: (b)(6), md.Indications: ¿the patient is an obese 43-year-old who presents with a recurrent incisional hernia.The risks and benefits of surgical intervention were discussed with her.She states she understands these risks and is willing to proceed.¿ implant #3 procedure: laparoscopic incisional hernia repair, with 18 centimeter x 24 centimeter x 1 millimeter piece of gore-tex dual mesh plus.Implant #3: gore® dualmesh® plus biomaterial, 1dlmcp06/(b)(6), 18cm x 24cm x 1mm thick.Implant #3 date: (b)(3) 2009 (hospitalization same day surgery).(b)(6) 2009: (b)(6), md.Operative report.Assistant: (b)(6), pa-c.Preoperative and post operative diagnosis: recurrent incisional hernia.Anesthesia: general.Complications: none.Estimated blood loss: 20 ml.Wound classification: clean.Procedure: ¿the patient was brought to the operating room and placed on the or table in a comfortable supine position.General endotracheal anesthesia was administered.Compression boots were placed on the patient.Foley catheter inserted.She was given invanz 1 gram iv piggyback perioperatively.Her abdomen was prepped and draped in a sterile fashion.We began by anesthetizing the skin and subcutaneous tissues over the left flank.A small stab incision was made.We gained access with an optiview trocar and a camera.We were able to get in without difficulty.We were able to identify the hernia.It was at the top of an old incision, and to the right.We added two other trocars, one down in the left lower quadrant, and the other one over on the right side, after anesthetizing the skin and subcutaneous tissues.Through these, we were able to pull down the hernia sac to find the edge of the hernia.She had a previously placed mesh, which we were able to see.We were able to get the hernia sac and the herniated tissue down without difficulty.Once we had it down, we used a spinal needle to help define the edges, so that we got 5 centimeters of overlap circumferentially.We measured it to an area of about 18 x 19 centimeters.We used a piece of 18 x 24 centimeters, cut it appropriately.We placed cvo sutures in the 4 corners, placed symbols on the patient, as well as on the mesh, to orient it properly.We were then able to place it into the abdominal cavity, unfurled it, oriented it appropriately.Using the gore-tex suture passer, we able to grasp the cvo sutures in the 4 corners, pulled it up, tied it down.We then filled in the spots between the cvo sutures with a polysorb tacker.We used 3 polysorb tackers to tack up the mesh in between the anchor stitches.We had a good tension-free repair.We had good coverage.We checked for any further bleeding points, and none were seen.We deflated the abdomen of as much co2 gas as possible and removed the trocars and closed the incisions with 4-0 vicryl subcuticular sutures.Benzoin, steri-strips and sterile dressings were applied.Sponge and instrument counts were correct.The patient tolerated the procedure well and was taken to the recovery room in stable condition.¿ (b)(3) 2009: (b)(6) medical center.Implant sticker.¿gore dualmesh® plus biomaterial¿ ref catalogue number: 1dlmcp06.Lot batch code:05818431.W.L.Gore & associates.Revision #2 preoperative complaints: (b)(3) 2014: (b)(6) healthcare.Thomas shin, md.Indications: ¿ms.(b)(6) is a 48-year-old lady with history of open roux-en-y gastric bypass for weight loss.The patient has had multiple incisional hernia repairs in the past, two in 2007 and one in 2009.The patient then developed a recurrent incisional hernia long the abdominal wall.The patient has a significant smoking history, smoking about 3 packs per day for many years.However, the patient did recently cut down her smoking to a quarter pack per day.The patient had been smoking at least 35 years.The patient also has diabetes as well as chronic obstructive pulmonary disease.The patient comes to the operating room to undergo a laparoscopic repair of a recurrent incisional/ventral hernia.This is her fourth repair of her incisional hernia.¿ revision #2 procedure: laparoscopic repair of recurrent incisional hernia with mesh 7 x 9 inch ventralight st mesh.Lysis of adhesions.Duration greater than 45 minutes.Revision #2 date: (b)(3) 2014 [hospitalization dates (b)(3) 2014].(b)(6) 2014: (b)(6), md.Operative report.Pre and post-op diagnosis: recurrent incisional (ventral) hernia.Anesthesia: general.Estimated blood loss: 30 ml.Complications: none.Procedure: ¿the patient was taken to the operating room.With the patient awake, timeout was performed verifying the patient's name and the procedure to be performed.The patient was then transferred to the operative bed.After satisfactory induction of general anesthesia, a foley catheter was placed.The patient's abdomen was then prepped and draped in the usual sterile manner.An ioban was placed over the prepped field.A second timeout identical to the first was then performed including the verification of preoperative antibiotics.After the completion of the second timeout, a 5 mm trocar was placed in the left upper quadrant using an optiview technique.Pneumoperitoneum was then established.Under direct vision of the laparoscope, 2 additional trocars were placed, a 5 mm trocar in the left lateral quadrant and another 5 mm trocar in the left lower quadrant.The patient was noted to have a significant amount of adhesions to the anterior abdominal wall.These adhesions were taken down sharply as well as use of the ligasure.The total duration of lysis of adhesion was approximately one hour.After all the adhesions were taken down, the hernia defect was clearly visualized.The patient had multiple meshes that were in place and these meshes appeared to be functioning well; however, in the right upper quadrant abdominal wall, the patient was noted to have a hernia defect where the edge of one of the mesh had pulled away from the fascial edge leading to a hernia defect.A 7 x 9 inch ventralight st mesh was chosen to cover the defect with generous overlap in all directions.To place the mesh implant into the intra-abdominal space, a 12 mm trocar was placed in the right upper quadrant end an additional 5 mm trocar was placed in the right lower quadrant.Before placement of the mesh, the fascia defect was closed transversely with a series of interrupted stitches using 0 prolene.These stitches were placed after making a small stab wound incision along the middle of the hernia defect with an 11 blade scalpel.The sutures were placed with the use of a laparoscopic suture passer.Once these interrupted 0 prolene sutures were placed, the pneumoperitoneum was evacuated and the fascial stitches were tied down to close the fascia primarily.Once the fascia was closed primarily, the pneumoperitoneum was reestablished.A 7 x 9 inch ventralight st mesh was then placed into the intra-abdominal space through the 12 mm trocar in the right upper quadrant.The mesh was therefore used as underlay mesh over the closed fascia.The mesh was unfurled.The catheter attached to the balloon, which was attached to the mesh, was then grasped with a laparoscopic suture passer placed through the middle of the hernia defect.The catheter was then pulled up towards the anterior abdominal wall allowing the mesh to lie against the anterior abdominal wall.The balloon attached to the mesh was then insufflated, allowing the mesh be opened along the anterior abdominal wall.The mesh was then secured circumferentially with an ethicon securestrap.Once the mesh was secured circumferentially, transfascial sutures were placed at the 12, 3, 6 and 9 o'clock position of the mesh.The transfascial sutures were placed with the laparoscopic suture passer using 0 prolene suture.The balloon attached to the mesh was then removed through the 12 mm trocar.Two additional transfascial sutures were then pieced, one above and one below the closed fascia along the long axis of the mesh, also an additional bolster to secure the mesh to the anterior abdominal wall.These two additional transfascial sutures were also placed with the laparoscopic suture passer using 0 prolene.The 12 mm trocar in the right upper quadrant was then removed.The fascial defect at this location was closed with #1 vicryl stitch placed with the laparoscopic suture passer.Pneumoperitoneum was then evacuated via the 5 mm trocars.The 5 mm trocars were then removed.The 5 mm trocar sites were then closed with interrupted stitches of 4-0 monocryl.The 12 mm trocar site in the right upper quadrant was closed with subcuticular running stitch using 4-0 monocryl.A total of 30 ml of 0.5% marcaine with epinephrine were injected around the incision site, which was washed and dried and sealed with dermabond.The small stab wound incision made along the anterior abdominal wall for the placement of transfascial sutures was closed with dermabond only without sutures.After the completion of the procedure, the patient was extubated in the operating room and was transferred to her bed and was taken to the pacu for post anesthesia recovery.¿ (b)(3) 2014: (b)(6) healthcare.Implant record.¿patch bard ventralight st 7¿ x 9 ¿.Explant preoperative complaints: (b)(3) 2016: (b)(6), md.Indication: ¿the patient is a 50-year-old woman with multiple previous abdominal procedures including multiple ventral hernia repairs, who presented to my clinic with a recurrent hernia and abdominal pain.Ct scan revealed failure of the hernia.She presents today for the above procedure.¿ explant procedure: open incisional hernia repair with placement of 30 x 30 cm soft mesh.Right posterior component separation.Left posterior component separation.Explantation of failed mesh.Extensive enterolysis.Explant date: (b)(3) 2016.(b)(3) 2016: (b)(6), md.Pre and postoperative diagnosis: recurrent incisional hernia.S/p [status post] gastric bypass.Anesthesia: general.Specimens: none.Estimated blood loss: 100 ml.Complications: no.Findings: ¿crumpled mesh (at least two of them) adherent to the bowel (transverse colon and greater omentum).¿ procedure: ¿after informed consent was obtained from the patient and preoperative antibiotics and subcutaneous heparin were given, she was brought to the operating room, and general endotracheal anesthesia was initiated.A foley catheter was placed using sterile technique, and the patient's abdomen was prepped and draped in the usual sterile fashion.Utilizing the previous midline incision, this was opened along the midline, and the subcutaneous tissues were dissected down the mesh as well as the fascia.This was then opened, the peritoneal cavity was entered, and a significant amount of lysis of adhesions ensued.There were multiple dense adhesions between the small bowel, the large bowel, the omentum, and the anterior fascia.I spent more than 45 minutes in releasing these adhesions.The bowel was returned back to the peritoneal cavity and the [sic] was protected with wet lap pad.The mesh was then taken off of the fascia as well as the peritoneum going down to the epigastric area.Once the adhesiolysis was completed and the mesh removed and the hernia repair was started.The posterior rectus sheath was scored just lateral to the linea alba on the right side.The posterior rectus sheath was then freed up from the rectus abdominis muscles with a significant amount of difficulty due to the previous hernia repairs, but we were able to create this plane, and this plane was able to be carried all the way down to the bladder and all the way up to the subxiphoid region, allowing approximately 5 cm of overlap beyond the hernia defect in each direction.This then went out laterally towards the semilunar line, and the transversus abdominus muscle was released all the way from the costal margin down to the arcuate line inferiorly.This myofascial advancement flap was then used to create a tension-free closure of the abdominal wall.On the left side, a similar maneuver was done to create a posterior rectus sheath flap by scoring the posterior rectus sheath just lateral to the linea alba, dissecting out laterally toward the semilunar line and releasing the transversus abdominis muscle in a cranial and caudal direction to allow 5 cm of overlap.Again, this myofascial flap was utilized for a tension-free closure on the abdominal wall.There was a defect within the posterior rectus sheath on the right side after taking the mesh off, which was closed using running 2-0 vicryl suture.At this point, the abdomen was irrigated with copious amounts of normal saline until clear, and the posterior rectus sheath was then closed using running 0 pds suture.Once the posterior rectus sheath was closed, the retrorectus space was irrigated with copious amounts of normal saline.Next, the space was measured, and it was felt to be 27 cm in a craniocaudal direction and 25 cm in a transverse direction, so a 30 x 30 cm piece of soft mesh was brought onto the field, and it was trimmed slightly to fit into the space.The mesh was then secured to the anterior rectus sheath using multiple #1 pds sutures.The cranial and caudal sutures were placed first, and then 6 transverse sutures were placed as the suture was passed as a horizontal mattress suture through the anterior sheath, through the mesh and then back through the anterior sheath.The sutures were all in place, and then they were tied.Two 19-french round fluted drains were then placed into the rectrorectus space between the rectus muscles and the soft mesh.These drains were brought out through the left lower and right lower quadrants and secured using 2-0 nylon suture.The fascia was then closed along the midline using a #1 looped pds.The subcutaneous tissues were freshened up by removing the hernia sac, any remnants of inflammatory tissue, as well as allowing hemostasis with electrocautery.Excess skin was trimmed on the [sic] both the sides of the abdominal wall.The subcutaneous space was then irrigated with saline solution.Two 19-french round fluted drains were placed into the subcutaneous space, brought out the right and left upper quadrant, and secured using 2-0 nylon.Deep dermal sutures were placed, consisting of 2-0 undyed vicyrl, and finally the skin was closed using staples.4 x 4¿s gauze was placed on top of the staples, followed by drain dressings.All instrument, sponge, and needle counts were correct at the end of this procedure x3.¿ (b)(3) 2016: (b)(6) healthcare.Implant record: ¿mesh bard soft 12¿ x 12¿.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect; h6: updated investigation finding; h6: updated type of investigation; h6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives.The following conclusions, have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be note,d that the gore® dualmesh® plus biomaterial instructions for use, include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma and recurrence¿.Medical records: that indicate, mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation or may be related to the hernia type, individual patient comorbidities and technical and procedural aspects of the repair.These factors include but are not limited to fixation type, mesh shape/sizing used and defect closure decisions.Additionally, a new, unrelated hernia can occur, but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies with or without mesh.These may include, but are not limited to adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination.Which, may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma.And related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation.Therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified, that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms, per cubic centimeter of product (g/cm3)] and chlorhexidine diacetate [approximately 1600 micrograms, per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate, that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18343666
Report Number3003910212-2023-01533
Device Sequence Number8406825
Product Code FTL
UDI-Device Identifier00733132601134
UDI-Public00733132601134
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2011
Device Catalogue Number1DLMCP06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
Not provided
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/31/2024
05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient Weight67 KG